Journal of Symplectic Geometry

Volume 4 (2006)

Number 2

Transverse knots, branched double covers and Heegaard Floer contact invariants

Pages: 149 – 170



Olga Plamenevskaya


Given a transverse link in $(S\sp {3} , \xi\sb {std})$, we study the contact manifold that arises as a branched double cover of the sphere. We give a contact surgery description of such manifolds, which allows to determine the Heegaard Floer contact invariants for some of them. By example of the knots of Birman-Menasco, we show that these contact manifolds may fail to distinguish between non-isotopic transverse knots. We also investigate the relation between the Heegaard Floer contact invariants of the branched double covers and the Khovanov homology, in particular, the transverse link invariant we introduce in a related paper.

2010 Mathematics Subject Classification

Primary 57M25. Secondary 53Dxx, 57M12, 57Rxx.

Published 1 January 2006